Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 6, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 11, 2008, 3:08 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 3:08 AM MDT (09:08 UTC)
- Expired
- Apr 11, 2008, 6:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -200 m²/s²
- 0-3 km storm-relative helicity
- -227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 110908 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 308 AM MDT FRI APR 11 2008 ...STRONG WINDS WILL OVERSPREAD THE AREA TODAY... .A STRONG LOW PRESSURE SYSTEM WILL SLOWLY MOVE TO THE EAST ACROSS IOWA TODAY...CREATING A TIGHT PRESSURE GRADIENT ACROSS THE TRI STATE AREA. NORTHERLY WINDS WILL INCREASE TO 25 TO 40 MPH DURING THE DAY WITH WINDS GUSTING TO AROUND 55 MPH AT TIMES. COZ092-KSZ004-015-016-027>029-041-042-111715- /O.NEW.KGLD.WI.Y.0006.080411T0908Z-080412T0000Z/ CHEYENNE CO-NORTON-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...NORTON...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 308 AM MDT FRI APR 11 2008 /408 AM CDT FRI APR 11 2008/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. NORTHERLY WINDS WILL INCREASE TO 25 TO 40 MPH TODAY WITH GUSTS AS HIGH AS 55 MPH. WINDS WILL BEGIN TO INCREASE SHORTLY AFTER SUNRISE AND WILL PERSIST THROUGH THE DAY. SOME REDUCED VISIBILITY DUE TO BLOWING SNOW IS POSSIBLE ESPECIALLY THIS MORNING ALONG THE NORTHERN PORTION OF THE ADVISORY AREA WHERE MINOR SNOW ACCUMULATIONS OCCURRED. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JRM
2 follow-up statements
000 WWUS73 KGLD 111646 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT FRI APR 11 2008 ...STRONG WINDS WILL OVERSPREAD THE AREA TODAY... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE EAST ACROSS OUT OF IOWA TODAY...CREATING A TIGHT PRESSURE GRADIENT ACROSS THE TRI STATE AREA. NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH DURING THE DAY WITH WINDS GUSTING TO AROUND 50 MPH AT TIMES. COZ090-091-KSZ001>003-013-014-NEZ079>081-120000- /O.EXA.KGLD.WI.Y.0006.000000T0000Z-080412T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...BENKELMAN... TRENTON...MCCOOK 1046 AM MDT FRI APR 11 2008 /1146 AM CDT FRI APR 11 2008/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. NORTHERLY WINDS WILL CONTINUE TODAY FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. THESE WINDS WILL BEGIN TO DECREASE LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ092-KSZ004-015-016-027>029-041-042-120000- /O.CON.KGLD.WI.Y.0006.000000T0000Z-080412T0000Z/ CHEYENNE CO-NORTON-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...NORTON...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 1046 AM MDT FRI APR 11 2008 /1146 AM CDT FRI APR 11 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. NORTHERLY WINDS WILL CONTINUE TODAY FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. THESE WINDS WILL BEGIN TO DECREASE LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BURTIS
000 WWUS73 KGLD 112355 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 555 PM MDT FRI APR 11 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120100- /O.EXP.KGLD.WI.Y.0006.000000T0000Z-080412T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 555 PM MDT FRI APR 11 2008 /655 PM CDT FRI APR 11 2008/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS AFTERNOON. NORTHWEST WINDS WILL CONTINUE TO DECREASE BELOW ADVISORY CRITERIA THROUGH THE EVENING. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 10, 8:10 PM MDT, 6 hours 58 minutes earlier.
Area forecast discussion, Apr 10, 8:10 PM MDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
810 PM MDT THU APR 10 2008
.DISCUSSION...WINTER STORM WARNING AND SNOW ADVISORY WILL CONTINUE
FOR ANOTHER FEW HOURS.
DESPITE ANOTHER AREA OF LIGHT SNOW CURRENTLY MOVING INTO THE AREA
FROM THE NORTH RATHER STRONG NORTH WINDS OF 25 TO 35 MPH WITH
HIGHER GUSTS (51 MPH AT GOODLAND LAST HOUR) CONTINUE TO REDUCE
VISIBILITIES TO A MILE...OCCASIONALLY LOWER. INTERSTATE 70 REMAINS
CLOSED FROM BURLINGTON TO LIMON PER CDOT. ALTHOUGH ADDITIONAL
AMOUNTS WILL BE RATHER NEGLIGIBLE DONT FEEL COMFORTABLE LOWERING
HIGHLITES GIVEN THE LIMITED VISIBILITIES IN BLOWING SNOW.
KEPT HIGH POPS GOING THROUGH MIDNIGHT THEN STARTED TO LOWER THEM
FROM SOUTHWEST TO NORTHEAST WHERE THE NORTHEAST WILL MAINTAIN
LIKELY POPS AS UPPER LOW CONTINUES TO SLOWLY PULL AWAY FROM THE
AREA.
OTHERWISE...BUMPED THE WINDS UP JUST A BIT MORE THEN PREVIOUS
FORECAST AND TWEAKED TEMP/DP GRIDS A BIT HERE AND THERE.
DDT
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER STORM WARNING UNTIL 6 AM MDT /7 AM CDT/ FRIDAY FOR
KSZ001>003-013-014.
SNOW AND BLOWING SNOW ADVISORY UNTIL 6 AM MDT /7 AM CDT/ FRIDAY
FOR KSZ004-015-027-028.
NE...WINTER STORM WARNING UNTIL 6 AM MDT /7 AM CDT/ FRIDAY FOR
NEZ079>081.
CO...WINTER STORM WARNING UNTIL 6 AM MDT FRIDAY FOR COZ090-091.
SNOW AND BLOWING SNOW ADVISORY UNTIL 6 AM MDT FRIDAY FOR COZ092.
&&
WFO GOODLANDHazardous weather outlook, Apr 10, 3:40 PM MDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 340 PM MDT THU APR 10 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 340 PM MDT THU APR 10 2008 /440 PM CDT THU APR 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH MUCH OF TONIGHT WITH ADDITIONAL SNOWFALL ACCUMULATIONS OF ONE TO TWO INCHES EXPECTED. STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OCCASIONALLY OVER 45 MPH WILL CONTINUE PRODUCING WIDESPREAD BLOWING SNOW AND NEAR BLIZZARD CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL CONTINUE ACROSS MUCH OF THE AREA ON FRIDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO AFFECT THE AREA. NORTHWESTERLY WINDS OF TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT BUT ANY REPORTS OF SNOWFALL OR REDUCED VISIBILITIES WOULD BE GREATLY APPRECIATED. FOLTZ
In the hours before
Local storm report, Apr 10, 10:31 PM MDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1031 PM MDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM SNOW MCCOOK 40.20N 100.62W
04/10/2008 E1.5 INCH RED WILLOW NE PUBLIC
1056 AM SNOW 15 NE COLBY 39.54N 100.85W
04/10/2008 M3.0 INCH THOMAS KS TRAINED SPOTTER
1200 PM SNOW OAKLEY 39.13N 100.85W
04/10/2008 M2.0 INCH LOGAN KS EMERGENCY MNGR
1200 PM SNOW GOODLAND 39.35N 101.71W
04/10/2008 M4.1 INCH SHERMAN KS OFFICIAL NWS OBS
1206 PM SNOW OBERLIN 39.82N 100.53W
04/10/2008 E2.0 INCH DECATUR KS CO-OP OBSERVER
1206 PM SNOW 17 N PARKS 40.29N 101.73W
04/10/2008 E5.0 INCH DUNDY NE CO-OP OBSERVER
1229 PM SNOW 4 W OAKLEY 39.13N 100.93W
04/10/2008 E4.0 INCH LOGAN KS CO-OP OBSERVER
1229 PM SNOW OAKLEY 39.13N 100.85W
04/10/2008 E4.0 INCH LOGAN KS EMERGENCY MNGR
0254 PM SNOW ATWOOD 39.81N 101.04W
04/10/2008 E5.5 INCH RAWLINS KS LAW ENFORCEMENT
SHERIFFS DEPUTY MEASURED 5.5 INCHES OF SNOW
0600 PM SNOW GOODLAND 39.35N 101.71W
04/10/2008 M3.8 INCH SHERMAN KS OFFICIAL NWS OBS
A FEW DRIFTS UP TO TWO FEET
&&
DTHEDEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:22 AM MDT | Blowing Snow Advisory | GLD | Kit Carson, Yuma | 7 hr |
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Colorado, 2008Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.